Alert archive / North Dakota / Wind Advisories in 2013
Wind Advisory 11, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at May 31, 2013, 6:26 PM CDT for 7 counties in North Dakota. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2013, 6:26 PM CDT (23:26 UTC)
- Expired
- Jun 1, 2013, 12:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, McHenry County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Wells County, ND
The radar
The Minot AFB radar (KMBX), 35 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
783 WWUS73 KBIS 312326 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 626 PM CDT FRI MAY 31 2013 ...WIND ADVISORY FOR NORTH CENTRAL NORTH DAKOTA AND INTO THE UPPER JAMES RIVER VALLEY AND TURTLE MOUNTAINS THIS EVENING... .NORTHEAST WINDS WITH GUSTS TO 45 MPH WILL CONTINUE ACROSS NORTH CENTRAL NORTH DAKOTA...THE FAR UPPER JAMES RIVER VALLEY AND THE TURTLE MOUNTAINS THIS EVENING. THIS INCLUDES MINOT...BOTTINEAU...MOHALL...BELCOURT...RUGBY...GARRISON...HARVEY AND MCCLUSKY. THOSE WORKING OUTDOORS ON ELEVATED STRUCTURES OR DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION. NDZ003>005-011>013-021>023-010500- /O.NEW.KBIS.WI.Y.0011.130531T2326Z-130601T0500Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN- WELLS- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...GARRISON...MCCLUSKY...HARVEY 626 PM CDT FRI MAY 31 2013 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * TIMING...THROUGH THIS EVENING. * WINDS...NORTHEAST TO 45 MPH. * IMPACTS...THOSE WORKING OUTDOORS ON ELEVATED STRUCTURES OR DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD
2 follow-up statements
218 WWUS73 KBIS 010246 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 946 PM CDT FRI MAY 31 2013 ...WIND ADVISORY FOR THE UPPER JAMES RIVER VALLEY AND TURTLE MOUNTAINS THIS EVENING... .NORTHEAST WINDS WITH GUSTS TO 45 MPH WILL CONTINUE ACROSS THE FAR UPPER JAMES RIVER VALLEY AND THE TURTLE MOUNTAINS THIS EVENING. THIS INCLUDES BOTTINEAU...BELCOURT...RUGBY...HARVEY AND MCCLUSKY. THOSE WORKING OUTDOORS ON ELEVATED STRUCTURES OR DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION. NDZ003-011-021-010400- /O.CAN.KBIS.WI.Y.0011.000000T0000Z-130601T0500Z/ RENVILLE-WARD-MCLEAN- INCLUDING THE CITIES OF...MOHALL...MINOT...GARRISON 946 PM CDT FRI MAY 31 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WIND GUSTS OVER 40 MPH ARE NO LONGER ANTICIPATED THIS EVENING. $$ NDZ004-005-012-013-022-023-010500- /O.CON.KBIS.WI.Y.0011.000000T0000Z-130601T0500Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY 946 PM CDT FRI MAY 31 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * TIMING...THROUGH THIS EVENING. * WINDS...NORTHEAST TO 45 MPH. * IMPACTS...THOSE WORKING OUTDOORS ON ELEVATED STRUCTURES OR DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD
286 WWUS73 KBIS 010441 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1141 PM CDT FRI MAY 31 2013 ...WIND ADVISORY FOR THE UPPER JAMES RIVER VALLEY AND TURTLE MOUNTAINS WILL EXPIRE AT MIDNIGHT... .WINDS HAVE GRADUALLY DIMINISHED OVER THE PAST COUPLE HOURS. THE WIND ADVISORY WILL THEREFORE BE ALLOWED TO EXPIRE. NDZ004-005-012-013-022-023-010545- /O.EXP.KBIS.WI.Y.0011.000000T0000Z-130601T0500Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY 1141 PM CDT FRI MAY 31 2013 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CDT TONIGHT... WINDS HAVE GRADUALLY DIMINISHED OVER THE PAST COUPLE HOURS AND WILL REMAIN BELOW WIND ADVISORY CRITERIA. $$ JNS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 31, 4:01 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 31, 4:01 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 401 PM CDT FRI MAY 31 2013 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 400 PM CDT FRI MAY 31 2013 THE MAIN FOCUS OF THE NEAR TERM ISSUE IS CONTINUING RAINFALL AND HYDRO ISSUES. OVERALL...RAINFALL INTENSITY IS TRENDING DOWN ACROSS WESTERN AND CENTRAL NORTH DAKOTA AS UPPER LEVEL LOW PRESSURE CONTINUES TO SPIN THROUGH THE REGION. WILL LEAVE THE URBAN AND SMALL STREAM FLOOD ADVISORY ALONG AND SOUTHWEST OF THE MISSOURI RIVER IN EFFECT UNTIL 5 PM CDT. ADDITIONAL RAINFALL AMOUNTS UP TO A QUARTER INCH OR SO ARE POSSIBLE IN SOME AREAS. IN ADDITION...A FLOOD WARNING CONTINUES FOR EXTREME NORTHWEST MORTON COUNTY...ESPECIALLY IN AND NEAR THE CITY OF HEBRON. SHARP RISES ON THE LITTLE KNIFE RIVER WEST OF HEBRON HAVE OCCURRED TODAY...AND WATER FROM THE LITTLE KNIFE COULD THREATEN SOME HOMES AND BUSINESSES IN THE SOUTHERN PORTION OF HEBRON. STAY INFORMED AT WWW.WEATHER.GOV/BIS FOR THE LATEST INFORMATION. FINALLY...A SMALL AREA OF THUNDERSTORMS WILL LIKELY PERSIST THROUGH EARLY EVENING IN THE FAR SOUTH CENTRAL. SOME PARAMETERS ARE IN PLACE THAT WOULD FAVOR BRIEF NON-SUPERCELL TORNADOES...AND WILL BE WATCHING THE SITUATION CLOSELY THROUGH THE EVENING. SHOWERS WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST OVERNIGHT. EXPECT MAINLY DRY CONDITIONS SATURDAY WITH HIGHS MAINLY IN THE 60S. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 400 PM CDT FRI MAY 31 2013 FOR THIS PERIOD...SATURDAY NIGHT THROUGH SUNDAY APPEARS TO BE THE ONLY DRY PERIOD OF THE WEEK. THE RECENT PATTERN OF ENERGETIC GULF OF ALASKA REGION THROWING OFF SHORT WAVES THAT CLOSE OFF INTO UPPER LOWS OVER THE NORTHERN PLAINS WILL CONTINUE FOR AT LEAST ONE MORE CYCLE. THE NEXT UPPER LOW IS EXPECTED TO MOVE FROM BRITISH COLUMBIA SATURDAY TO SOUTHERN ALBERTA/SASK AND MONTANA BY MONDAY...MOVE EAST ACROSS NORTH DAKOTA AND SOUTHERN SASK/MANITOBA TUESDAY AND WEDNESDAY...AND ENTER THE HUDSON BAY REGION BY THURSDAY. THIS SYSTEM SHOULD BRING A CHANCE OF SHOWERS AND THUNDERSTORMS LATE SUNDAY NIGHT TO FAR WESTERN NORTH DAKOTA. THE ASSOCIATED SURFACE LOW IS EXPECTED TO DEVELOP FROM THE DAKOTAS TO KANSAS...BUT MODELS DIFFER ON HOW FAR NORTH/SOUTH THE SURFACE LOW WILL DEVELOP INTO NORTH DAKOTA. MONDAY INTO TUESDAY MAY BRING ANOTHER CHANCE OF MODERATE TO HEAVY RAINFALL TO THE STATE...ON TOP OF ALREADY SATURATED GROUND. THE CHANCE OF SHOWERS WILL CONTINUE WEDNESDAY AND THURSDAY...BUT WIDESPREAD HEAVY PRECIPITATION IS NOT EXPECTED AT THIS TIME. INSTABILITY IS NOT EXPECTED TO BE STRONG...THUS MAY BE SHOWERS RATHER THAN THUNDERSTORMS. CONTINUED COOL WITH HIGHS MAINLY IN THE 60S AND LOWS 40 TO 50 SUNDAY THROUGH THURSDAY...WITH A WARMING TREND BY FRIDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 400 PM CDT FRI MAY 31 2013 MVFR VSBYS AND IFR/MVFR CIGS WILL BE COMMON IN SHOWERS INTO THE EVENING HOURS...FOLLOWED BY IMPROVING CONDITIONS AT KISN/KMOT/KDIK. LOWER CONDITIONS EXPECTED TO CONTINUE OVERNIGHT AT KBIS/KJMS. && .HYDROLOGY... ISSUED AT 400 PM CDT FRI MAY 31 2013 THE RECENT MODERATE TO HEAVY RAINFALL FROM LAST WEEK AND THIS WEEK CONTINUES TO MAKE ITS WAY INTO CREEKS AND RIVERS. REGARDING THE MAJOR RIVERS IN WESTERN AND CENTRAL NORTH DAKOTA...MORE RIVER POINTS ARE NOW IN FLOOD WATCH OR FLOOD WARNING ACROSS THE SOURIS...KNIFE...AND CANNONBALL BASINS. PINGREE ON THE PIPESTEM CREEK IS IN A FLOOD WATCH AND WILLISTON ON THE MISSOURI IS IN A FLOOD WARNING. STREAM AND RIVER RISES ARE EXPECTED THROUGH THIS WEEKEND AS THE WATER CONTINUES TO MAKE ITS WAY INTO STREAMS AND RIVERS. RIVER WATCHERS SHOULD CONTINUE TO MONITOR RIVERS AND STREAMS ACROSS WEST AND CENTRAL NORTH DAKOTA. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/AVIATION...RP KINNEY LONG TERM/HYDROLOGY...JV
Hazardous weather outlook, May 31, 5:30 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 530 PM CDT FRI MAY 31 2013 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-012230- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 530 PM CDT FRI MAY 31 2013 /430 PM MDT FRI MAY 31 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SHOWERS WITH LIGHT TO MODERATE RAINFALL WILL CONTINUE THROUGH EARLY EVENING BEFORE TAPERING OFF FROM NORTHWEST TO SOUTHEAST. ISOLATED THUNDERSTORMS ARE EXPECTED EAST OF A LINE FROM CARRINGTON TO LINTON THROUGH EARLY EVENING. THE STRONGEST STORMS COULD PRODUCE SMALL HAIL AND HEAVY DOWNPOURS. VARIOUS FLOOD WATCHES...ADVISORIES AND WARNINGS ARE IN EFFECT ACROSS PARTS OF WESTERN AND CENTRAL NORTH DAKOTA. FOR DETAILS GO TO WWW.WEATHER.GOV/BIS. CLICK ON THE RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER SLOW MOVING WEATHER SYSTEM WILL BRING THUNDERSHOWERS INTO THE REGION MONDAY AND TUESDAY...AND A CHANCE OF SHOWERS WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY HEAVY RAINFALL OR FLOODING OBSERVED TO THE NATIONAL WEATHER SERVICE. AYD/JPM
In the hours before
Special weather statement, May 31, 2:10 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 210 PM CDT FRI MAY 31 2013 NDZ035-036-046-047-050-312000- BURLEIGH-EMMONS-KIDDER-LOGAN-MCINTOSH- 210 PM CDT FRI MAY 31 2013 ...SPECIAL WEATHER STATEMENT... AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM STEELE...THROUGH NAPOLEON AND STRASBURG...MOVING SOUTH AT 25 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS GREATER THAN 30 MPH ARE POSSIBLE WITH THESE STORMS. BRIEF HEAVY DOWNPOURS ARE ALSO EXPECTED...WITH QUARTER TO HALF INCH RAINFALL AMOUNTS POSSIBLE IN THE STRONGER STORMS. FUNNEL CLOUDS ARE POSSIBLE WITH THESE STORMS. THESE FUNNELS CAN...AND OCCASIONALLY DO REACH THE GROUND AND CAUSE DAMAGE. IF YOU SEE A FUNNEL CLOUD APPROACHING THE GROUND...TAKE COVER IMMEDIATELY. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:05 PM CDT | Areal Flood Warning | BIS | McLean | 12 hr |
| May 31, 8:28 AM CDT | Areal Flood Advisory | BIS | Adams, Billings, Bowman, Burleigh, Dunn, Emmons and 13 more | 9 hr |
| May 31, 10:50 AM CDT | River Flood Watch | BIS | Stutsman | 24 hr |
| May 31, 11:02 AM CDT | Areal Flood Warning | BIS | Morton | 36 hr |
| May 31, 11:58 AM CDT | River Flood Warning | BIS | McKenzie, Williams | 58 hr |
| May 31, 12:50 PM CDT | River Flood Warning | BIS | Ward | 10 days |
| May 31, 12:50 PM CDT | River Flood Warning | BIS | Ward | 71 hr |
| May 31, 12:50 PM CDT | River Flood Warning | BIS | McHenry | 11 days |
| May 31, 1:35 PM CDT | River Flood Watch | BIS | Dunn | 20 hr |
| May 31, 1:35 PM CDT | River Flood Watch | BIS | Mercer, Oliver | 20 hr |
| May 31, 1:35 PM CDT | River Flood Watch | BIS | Mercer | 10 hr |
| May 31, 1:59 PM CDT | River Flood Watch | BIS | 10 hr | |
| May 31, 5:13 PM CDT | Areal Flood Advisory | BIS | Bottineau, McHenry, Pierce, Renville, Rolette, Ward | 24 hr |
Nearby
Wind Advisories in North Dakota, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.